Alert archive / Michigan / Gale Warnings in 2010
Gale Warning 11, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 28, 2010, 2:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2010, 2:00 AM EDT (06:00 UTC)
- Expired
- Oct 28, 2010, 11:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 27, 4:45 PM EDT, 9 hours 15 minutes earlier.
Area forecast discussion, Oct 27, 4:45 PM EDT, 9 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
445 PM EDT WED OCT 27 2010
LATEST UPDATE...LONG TERM...
.SYNOPSIS...(250 PM EDT WED OCT 27 2010)
DEEP LOW PRESSURE NORTH OF LAKE SUPERIOR WILL SLOWLY WEAKEN OVER
THE NEXT FEW DAYS. WINDS WILL BEGIN TO DECREASE TONIGHT BUT REMAIN
GUSTY THROUGH THURSDAY. COOLER WEATHER...ALONG WITH SOME LIGHT RAIN
SHOWERS ARE EXPECTED TONIGHT AND THURSDAY. HIGH PRESSURE WILL BRING
FAIR WEATHER FOR FRIDAY AND SATURDAY.
&&
.SHORT TERM...(250 PM EDT WED OCT 27 2010)
(TONIGHT THROUGH FRIDAY NIGHT)
NO CHANGES TO THE HEADLINES WITH HIGH WIND WARNING REMAINING IN
EFFECT THROUGH 8 PM. EVENING SHIFT COULD CANCEL THIS EARLY IF NEED
BE. LOOKS LIKE WARNING CRITERIA WINDS STILL IN REACH FOR MUCH THE
FORECAST AREA WITH MODELS AND OBSERVATIONS SHOWING CLOSE TO 50 KTS
OF WIND AROUND 3 KFT OFF THE SFC...AND MIXING LAYER DEEPENING
THROUGH THE AFTERNOON.
HIGHEST WINDS HAVE BEEN ACROSS THE NW FORECAST AREA BUT STRATOCU
DECK WILL BE ENCROACHING FROM THE NORTHWEST BY LATE AFTERNOON WHICH
WILL HELP TO LESSEN WINDS THERE BEFORE THE WARNING EXPIRATION TIME.
WILL BRING IN CHANCE POPS THIS EVENING AS DEFORMATION AXIS AND
WRAPAROUND MOISTURE ARRIVES...ALTHOUGH QPF SHOULD BE NEGLIGIBLE.
COOLER TEMPS ON THURSDAY WITH STRATOCU AND SCATTERED SHOWERS AS THE
LOW MOVES BY TO THE NORTH. H8 TEMPS FALLING TO MINUS 4C BY AFTERNOON
SHOULD HELP GENERATE ENOUGH INSTABILITY FOR LAKE ENHANCEMENT OF
SHOWERS. LEFT THURSDAY NIGHT DRY AS MODEL RH CROSS SECTIONS SHOW
MOISTURE BECOMING SHALLOWER WITH INCREASING SUBSIDENCE.
&&
.LONG TERM...(445 PM EDT WED OCT 27 2010)
(SATURDAY THROUGH WEDNESDAY)
THE EXTENDED PERIOD CONTINUES TO LOOK QUIET. A WEAK COLD FRONT
COMES THROUGH ON SATURDAY BUT THE BEST MOISTURE AND DYNAMICS REMAIN
NORTH AND EAST OF THE CWA...SO A DRY FORECAST WILL BE CONTINUED.
HAVE MAINTAINED THE DRY FORECAST INTO SUNDAY AND SUNDAY NIGHT
DESPITE SOME DISAGREEMENT IN THE MODELS. THE EURO MODELS CONTINUES
TO INSIST THAT THE FRONT STALLS JUST TO OUR SOUTH WITH LOW PRESSURE
TRACKING ALONG IT. THE GFS IS MUCH FURTHER SOUTH. NEITHER SOLUTION
WOULD GIVE US MUCH...IF ANY RAIN...SO HAVE MAINTAINED A DRY
FORECAST. HIGH PRESSURE WILL BRING MORE DRY CONDITIONS FROM MONDAY
AND TUESDAY.
WIDE VARIANCE IN THE MODELS COME TUESDAY NIGHT AND WEDNESDAY LEADING
TO LOW CONFIDENCE. HAVE CONTINUED THE DRY TREND...BUT WILL NEED TO
MONITOR WITH FUTURE FORECASTS.
&&
.AVIATION...(127 PM EDT WED OCT 27 2010)
IT WILL REMAIN VFR THIS AFTERNOON BUT SW WINDS WILL CONTINUE TO HOWL
WITH GUSTS IN THE 40-50 KT RANGE. THE WINDS ARE FINALLY EXPECTED TO
SLOWLY DECREASE AFTER 21-22Z...BUT GUSTS SHOULD REMAIN AROUND 30 KTS
OVERNIGHT. WRAP AROUND MOISTURE WILL BEGIN TO SLIDE INTO THE REGION
TOWARD SUNSET. THIS WILL ALSO SIGNAL THE BEGINS OF THE COLD AIR
ARRIVING. EVENTUALLY THE AIR WILL BECOME COLD ENOUGH TO PRODUCE
LAKE EFFECT SHOWERS AND LOWERING CEILINGS. THIS IS EXPECTED AFTER
08Z. MVFR CONDITIONS ARE EXPECTED TO SPREAD ACROSS THE REGION
THROUGH THE EARLY MORNING AND REMAIN OVER THE AREA THROUGH MUCH
OF THURSDAY.
&&
.MARINE...(250 PM EDT WED OCT 27 2010)
STORM WARNING REMAINS IN EFFECT. EXPECT SOUTHWEST TO WEST STORM
FORCE WIND GUSTS TO 50 KTS BEFORE WINDS BEGIN TO DECREASE THIS
EVENING. WAVES WILL REMAIN AT OR ABOVE 10 FT.
&&
.HYDROLOGY...(250 PM EDT WED OCT 27 2010)
NO SIGNIFICANT RAIN EXPECTED NEXT SEVERAL DAYS.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI....HIGH WIND WARNING FOR THE ENTIRE CWA THROUGH 8 PM.
LM....STORM WARNING IN EFFECT THROUGH 8 PM FROM ST JOSEPH TO
MANISTEE.
&&
SYNOPSIS: OSTUNO
SHORT TERM: OSTUNO
LONG TERM: WDM
AVIATION: JK
MARINE: OSTUNO
HYDROLOGY: OSTUNOHazardous weather outlook, Oct 27, 4:49 AM EDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 449 AM EDT WED OCT 27 2010 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280900- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 449 AM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WIDESPREAD WINDS GUSTING OVER 60 MPH ARE EXPECTED INTO EARLY THIS EVENING. FALLING TREES AND BRANCHES COULD CAUSE POWER OUTAGES AND POSE A DANGER TO ANYONE DRIVING...WALKING OR WORKING OUTSIDE. HAZARDOUS TRAVEL FOR HIGH PROFILE VEHICLES COULD OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARD WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ844>849-280900- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 449 AM EDT WED OCT 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STORM FORCE WIND TO 50 KNOTS ARE EXPECTED TODAY AND GALES TO 45 KNOTS TONIGHT. LOOK FOR WAVES GREATER THAN 10 FEET THROUGH TONIGHT. STAY OFF PIERS AND BREAKWATERS AS BEING ON THEM WOULD BE VERY DANGEROUS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WEST GALES TO 35 KNOTS WILL CONTINUE TO POSE A DANGER TO SMALL WATER CRAFT THURSDAY AS WAVES OF 6 TO 10 FEET ARE STILL EXPECTED. WIND AND WAVES SHOULD SUBSIDE BY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 11:05 AM EDT | Small Craft Advisory | GRR | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.